Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have Gerd 1 gastritis, H.phylori and stomach ache. Scan showed stage 2 fatty liver. What to do?

I am 42 yrs old woman having pain in the stomach so I checked with the doctor he told me to do the ultrasound and blood test and ultrasound report shows enlarge liver. earlier 4 years before i was having problem of stomach pain and doctor found that i have Gerd 1 gastrities and H.phylori accordingly it was treated but gastrities still gives me pain and stomach upset. last year due to stomach aches on the right side of the lower stomach I had done ultrasound and it showed fatty liver and now two days before it shows on stage 2. Doctor please tell what should i do and what test i have to do.
Asked On : Wed, 12 Dec 2012
Answers:  3 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Hello, bina,
Four years ago , you say that you were treated for GERD and also for
H.Pylori. During this past four years, I am assuming that you were taking
some kind of a PPI (Proton Pump Inhibitor) to control your GERD symptoms.
If you were not on any maintenance meds, you probably need re-evaluation
with endoscopy and biopsy. Recurrence of H.Pylori is not uncommon.
Sometimes a triple or four drug combination is needed to eradicate this.
Now , as for your stage-2 fatty liver, I have some information for you.
This occurs in overweight individuals and also who have high levels
of lipid and insulin resistance or type-2 diabetes. As part of the treatment,
weight loss is imporatnt, also for blood sugar control. Your cholesterol
and Triglycerides have to be lowered, by dietary mens and may be drugs.
I also recommend Vit-E 800 i.u. daily along with Vit-C 1000mg. daily.
High protein, low fat diet is helpful.
If you have not had a complete metabolic panel .have that done.
Lipid levels and blood sugar, Hemoglobin A1C levels.
Finally, a liver biopsy may be required if your liver tests keep climbing
to see the exact stage of liver disease.
Avoid alcohol and drugs including antibiotics that might affect the liver.
Wish you well.
Answered: Thu, 13 Dec 2012
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
Dear madam, your gastritis and liver problems are probably not related and it should be treated separately. After H.pylori eradication symptoms can be occur again and you need to take some of antiacid medicines and do gastroscopy frequently. The only way when liver function can affect stomach is when you have portal hypertension but this is the end-stage of liver cirrhosis and you definitely dont have it...yet... Causes of fatty liver are: 1. AAlcohol 2. Metabolic syndrome 3. other. If you have some of these 2 you should change your lifestyle and nutrition. This liver finding is not something to be concerned but you are young and you need to have on mind that there is something that is affecting your liver and this needs to be evaluated. You should also do liver enzymes levels, viral hepatitis analysis and liver biopsy.

Wish you good health, Dr. Ivan Romich
Answered: Thu, 13 Dec 2012
I find this answer helpful
Gastroenterologist, Surgical Dr. Anish Nagpal's  Response
Kindly get a full profile Liver Function test done.
About the fatty liver, you should avoid alcohol., fatty meals, junk food.
this shall also help in your gastritis. if overweight try losing some weight.
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor